MAUDE Adverse Event Report: LIMACORPORATE S.P.A SMR SYSTEM; SMR SYSTEM - METAL BACK LINER SMALL-R

LIMACORPORATE S.P.A SMR SYSTEM; SMR SYSTEM - METAL BACK LINER SMALL-R
Model Number 1377.50.005
Medical Device Problem Codes Degraded (1153); Unstable (1667); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Shoulder revision surgery performed on (b)(6) 2025, due to multiple complications, including suspected subscapularis failure, implant instability, polyethylene loading failure, polyethylene disruption, and baseplate failure.According to the information received, the patient initially underwent primary smr anatomic surgery in 2014.In 2022, after experiencing two falls, the patient consulted the surgeon but initially chose not to undergo revision surgery.The following components were involved in this case: smr uncemented glenoid #small-r (code: 1375.20.005, lot n.1400108, sterilization n.1400054) liner f.Metal back glenoid small-r (code: 1377.50.005, lot n.1313557, sterilization n.1300306).Sold in us.Smr humeral head ø44 mm (part code: 1322.09.440).Neutral adaptor taper standard (part code: 1330.15.270).Smr finned humeral body (part code: 1350.15.110).Smr cementless finned stem (part code: 1304.15.170).Bone screw ø6.5 h.20mm (part code: 8420.15.010).Bone screw ø6.5 h.25mm (part code: 8420.15.020).Patient details: female, 85 years old, bmi: 41.4 (pre-op, (b)(6) 2024).The exact implantation date of the above-listed components in 2014 was not provided by the complaint source.Additionally, we were informed that the finned stem (code: 1304.15.170) was not explanted.Event occurred in the united kingdom.
 
Additional Manufacturer Narrative
By checking the dhrs of lot.1400108 - ster.1400054 and lot.1313557- ster.1300306, no pre-existing anomaly was detected on the devices manufactured with these lot numbers involved.The explants were not returned to limacorporate for further analysis.Limacorporate received pre- operative x-rays of revision surgery and the photo of the explanted components.The available information and x-rays have been evaluated by a medical consultant.Following, the medical consultant comments: "the age of the patient is key: rotator cuff failure is the most likely reason for this dislocation and instability that led to revision.Very bold to try atsa at that age by the surgeon.There is no implant-related issue but this is a fateful course of events." based on the available information, we cannot determine with certainty the root cause of the event.Considering that: - the check of the device history records revealed no pre-existing anomalies in the involved lot numbers - the explanted devices were not returned to limacorporate for further investigation.- according to the medical consultant, rotator cuff failure is the most likely reason for this dislocation and instability that led to revision and the age of the patient is a related factor.There is no implant-related issue.We may conclude that the event is not product related.Pms data: according to limacorporate pms data the revision rate of smr anatomic prosthesis due to dislocation is around 0.14%.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions required for this specific case.Limacorporate will continue monitoring the market to promptly detect any further similar issue.Note: this is a combined initial-final mdr.

Brand Name
SMR SYSTEM
Common Device Name
SMR SYSTEM - METAL BACK LINER SMALL-R
Manufacturer (Section D)
LIMACORPORATE S.P.A
villanova di san daniele
via nazionale 52
udine 33038
IT  33038
Manufacturer Contact
villanova di san daniele
via nazionale 52
udine 
MDR Report Key21708943
Report Number3008021110-2025-00024
Device Sequence Number10010686
Product Code KWS
UDI-Device Identifier08033390272674
UDI-Public08033390272674
Combination Product (Y/N)N
PMA/510(K) Number
K113254
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date10/01/2018
Device Model Number1377.50.005
Device Catalogue Number1377.50.005
Device Lot Number1313557
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 02/26/2025
Initial Report FDA Received Date03/27/2025
Date Device Manufactured10/29/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown